Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 272, NWS Shreveport, LA

June 28, 20194 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2019, 4:49 PM CDT for 4 parishes in Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2019, 4:49 PM CDT (21:49 UTC)
Expired
Jun 28, 2019, 5:09 PM CDT
In force
20 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:04 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 28, 4:04 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
404 PM CDT Fri Jun 28 2019

.SHORT TERM.../Tonight through Saturday Night/

Showers and thunderstorms will gradually make their way into our
eastern region over the next few hours as this upper level trough
continues it's westward trend. While most of this activity will be
driven by daytime heating, it's worth noting that into the
overnight hours and into tomorrow, this low pressure will be
right over the Four-States region. This low will be the source of
plenty of lift heading into tomorrow afternoon. Therefore, we have
increased PoPs through tonight and into tomorrow morning. While
widespread severe weather is not anticipated over the next 36
hours, we cannot rule out an isolated severe thunderstorm. There
is plenty of instability for these storms to work with, but not a
lot of shear in the upper levels to keep them breathing and moving
in a healthy manner. As was noted in the previous short term
forecast, conditions are still quite favorable for
downburst/microburst activity into the evening hours. Instability
values in our eastern areas are currently approaching 4000 J/Kg
of CAPE. This, along with very dry air aloft, would allow updrafts
to form and become saturated as they crash back to the surface
with little shear to sustain them. Along these same lines, since
there isn't a whole lot of shear to move these storms along at a
proper pace, some areas may see potentially heavy rainfall with
these slower moving storms.

There will also be quite the swing in high and low temperatures
over the next 36 hours as well. This shower and thunderstorm
activity will be accompanied by a pretty extensive cloud deck.
These low level clouds will do a pretty good job at limiting some
of the solar radiation our soils may see. Thus, high temperatures
tomorrow will be four to six degrees cooler than today, with
afternoon temperatures reaching the mid to upper 80's area wide.
Look for low temperatures to remain about the same areawide, with
the overnight lows reaching near 70's area wide. /44/

.LONG TERM.../Sunday through Friday/

The upper ridge will continue to migrate northeastward into Kansas
and Nebraska Sunday and through the early part of next week. At the
same time, a mid level disturbance will continue to retrograde
westward across Louisiana into north-central Texas.  Showers and
thunderstorms will become a fixture in the forecast during this
period, with the greatest coverage during peak daytime heating.

By next Tuesday, the disturbance over Texas will merge with a
broader trough axis in the westerlies that will be moving across the
Plains. This trough axis will keep a chance of showers and
thunderstorms in the forecast through the middle of the week. The
chance for any organized severe weather remains low. However,
downbursts will be possible, especially from collapsing storms,
which may produce marginally severe wind gusts. By the end of the
work week, forecast models are hinting at an upper-ridge building
across the region by Independence day allowing temperatures to nudge
up a couple of degrees and possibly limiting afternoon convection,

With the persistent rain chances and associated cloud cover, daytime
high temperatures will generally hold steady in the upper 80s to
lower 90 through the middle of next week, with highs returning to
the mid 90s by the end of the work week. /20/

&&

.PREV DISCUSSION... /issued 105 PM CDT Fri Jun 28 2019/

AVIATION...

Scattered showers and thunderstorms are expected to develop across
much of the area later today, and into the period tomorrow. Most
sites will experience predominant VFR conditions throughout this
TAF period, but it's worth noting the potential for reduced
visibility later this afternoon with some of these heavier
thunderstorms, particularly at our eastern sites such as KELD and
KMLU, where storms appear more likely. These areas can also
expect a brief wind change from the north as the storms move
through. We will monitor sites for this potential, and make
adjustments as necessary. Pilots can also expect winds to shift to
a southerly direction as these showers and storms move through
the area past 29/13z. /44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  86  71  88 /  60  60  40  40
MLU  72  88  71  90 /  40  40  30  40
DEQ  71  88  70  87 /  40  40  20  40
TXK  72  85  70  87 /  60  50  30  40
ELD  70  86  70  89 /  70  50  30  40
TYR  72  85  70  87 /  20  50  40  40
GGG  72  86  70  87 /  30  60  40  40
LFK  71  86  70  88 /  20  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20/44
Hazardous weather outlook, Jun 28, 12:56 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1256 PM CDT Fri Jun 28 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1256 PM CDT Fri Jun 28 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible today through early this
evening with the best chances across northeast Louisiana and
southern Arkansas. Thunderstorm coverage should gradually
diminish this evening as daytime heating wanes, but some isolated
storms could continue overnight. Strong gusty winds and brief,
locally heavy rainfall will be possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered afternoon showers and thunderstorms will be possible
through Thursday, mainly during peak daytime heating. The stronger
storms may produce gusty winds and brief, locally heavy rainfall.
Localized flash flooding could occur with any slow moving storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

In the hours before

Special weather statement, Jun 28, 2:44 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
244 PM CDT Fri Jun 28 2019

LAZ014-021-022-282030-
Caldwell LA-La Salle LA-Ouachita LA-
244 PM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHERN LA SALLE AND
SOUTHEASTERN OUACHITA PARISHES UNTIL 330 PM CDT...

At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckner to near Wisner. Movement was
southwest at 25 mph.

Wind gusts in excess of 40 mph will be possible with these storms.

Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Spaulding, Bosco, Riverton, Standard, Kelly and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3207 9193 3206 9191 3201 9189 3193 9190
      3193 9201 3153 9201 3184 9234 3190 9231
      3219 9231 3240 9201 3228 9203 3227 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3217 9198 3216 9190 3210 9187
TIME...MOT...LOC 1944Z 043DEG 24KT 3232 9200 3195 9159

50
Special weather statement, Jun 28, 3:00 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
300 PM CDT Fri Jun 28 2019

ARZ073-282045-
Union AR-
300 PM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 345 PM
CDT...

At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilo to near Ingalls. Movement was south
at 15 mph.

Pea size hail and winds in excess of 35 mph will be possible with
these storms.

Locations impacted include...
Huttig, Strong, Lapile, Urbana, Lawson, Felsenthal, New London and
Pigeon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3301 9219 3320 9260 3333 9250 3332 9246
      3329 9247 3327 9244 3328 9238 3330 9236
      3326 9232 3328 9230 3326 9229 3325 9223
      3321 9222 3321 9218 3316 9217 3316 9211
      3309 9213 3303 9211 3303 9209 3301 9207
TIME...MOT...LOC 2000Z 016DEG 12KT 3344 9228 3339 9220

20
Special weather statement, Jun 28, 3:34 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
334 PM CDT Fri Jun 28 2019

LAZ022-282100-
La Salle LA-
334 PM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LA SALLE PARISH
UNTIL 400 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Larto, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern La
Salle Parish.

LAT...LON 3133 9202 3134 9203 3134 9204 3133 9204
      3132 9208 3134 9209 3135 9207 3137 9209
      3143 9204 3142 9201 3133 9201
TIME...MOT...LOC 2034Z 290DEG 12KT 3137 9201

20
Special weather statement, Jun 28, 4:05 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
405 PM CDT Fri Jun 28 2019

ARZ073-LAZ004-006-282145-
Union AR-Union LA-Claiborne LA-
405 PM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION COUNTY...NORTHERN
UNION AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Urbana to 10 miles
northeast of Cooley to near Lapile. Movement was south at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
El Dorado, Huttig, Junction City, Strong, Wesson, Cooley, Lapile,
Marion, Felsenthal, Spearsville, Lillie, Newell, Aurelle, Oakland,
Linville, Taylorville, Hillsboro, Lockhart, Cecil and Litroe.

LAT...LON 3296 9285 3280 9252 3281 9217 3313 9215
      3313 9243 3329 9273
TIME...MOT...LOC 2104Z 008DEG 10KT 3310 9258 3299 9251 3306 9230

20
Special weather statement, Jun 28, 4:44 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
444 PM CDT Fri Jun 28 2019

LAZ005-006-014-282230-
Lincoln LA-Ouachita LA-Union LA-
444 PM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...WEST CENTRAL
OUACHITA AND LINCOLN PARISHES UNTIL 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cooley to Farmerville. Movement was south at 25
mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Ruston, Grambling, Farmerville, Bernice, Cooley, Dubach, Choudrant,
Simsboro, Vienna, Downsville, Spearsville, Lillie, D Arbonne,
Calhoun, Mount Zion, Folksville, Bayou D Arbonne Lake, Shiloh,
Unionville and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3250 9279 3250 9222 3289 9229 3294 9268
TIME...MOT...LOC 2143Z 011DEG 20KT 3287 9262 3278 9241

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:06 PM CDTSpecial Weather StatementSHVBienville39 min
Jun 27, 8:09 PM CDTSpecial Weather StatementSHVLincoln36 min
Jun 27, 8:23 PM CDTSpecial Weather StatementSHVUnion37 min
Jun 28, 2:44 PM CDTSpecial Weather StatementSHVCaldwell, LaSalle46 min
Jun 28, 3:34 PM CDTSpecial Weather StatementSHVAvoyelles26 min
Jun 28, 4:05 PM CDTSpecial Weather StatementSHVUnion40 min
Jun 28, 4:44 PM CDTSpecial Weather StatementSHVLincoln, Union46 min
Jun 28, 5:14 PM CDTSpecial Weather StatementSHVBienville46 min
Jun 28, 6:26 PM CDTSpecial Weather StatementSHVBienville, Red River34 min
Jun 28, 6:36 PM CDTSpecial Weather StatementSHVNatchitoches39 min
Jun 28, 3:00 PM CDTSpecial Weather StatementSHVUnion45 min
Jun 28, 3:26 PM CDTSevere Thunderstorm WarningSHVUnion49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.